MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP SWVLK SP, 4.75X24.5MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-COMP SWVLK SP, 4.75X24.5MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number BIO-COMP SWVLK SP, 4.75X24.5MM
Health Effect - Clinical Codes Failure of Implant (1924); Rupture (2208)
Date of Event 05/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a rupture of the supraspinatus tendon the swivelock broke off when turning in.***update smer 12 june 2018: the surgery was completed successfully with a new device of the same part number.The new device was placed on a different spot - it is not covering the broken anchor.The anchor broke and 2/3 of the anchor will remain inside the bone well fixed.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual evaluation of the returned ar-2324bcm revealed that the swivelock screw had fragmented at the sixth distal thread.The most likely cause(s) of this type of event include advancing the implant before the driver tip has been driven to the proper depth or prying and/or leveraging the driver.

Brand Name
BIO-COMP SWVLK SP, 4.75X24.5MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7614027
Report Number1220246-2018-00505
Device Sequence Number16582972
Product Code MAI
UDI-Device Identifier00888867026865
UDI-Public00888867026865
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberBIO-COMP SWVLK SP, 4.75X24.5MM
Device Catalogue NumberAR-2324BCM
Device Lot NumberF159278
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2018
Initial Date Received by Manufacturer 06/05/2018
Supplement Date Received by Manufacturer06/05/2018
Initial Report FDA Received Date06/19/2018
Supplement Report FDA Received Date10/12/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;